Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 9, 2012, 3:16 PM CDT for Jefferson County, Oklahoma; Clay County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 9, 2012, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
Counties Jefferson County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 115 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WWUS84 KOUN 092016
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT MON JUL 9 2012
OKZ045-TXZ090-092100-
JEFFERSON OK-CLAY TX-
316 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND NORTHEASTERN
CLAY COUNTIES UNTIL 400 PM CDT...
AT 313 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TERRAL...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HENRIETTA...WAURIKA...RINGLING...RYAN...TERRAL...CORNISH...SUGDEN...
GRADY AND OSCAR.
LAT...LON 3373 9827 3425 9805 3421 9758 3390 9758
3395 9759 3399 9767 3395 9772 3393 9776
3392 9776 3392 9779 3389 9778 3386 9784
3385 9788 3389 9797 3370 9798
TIME...MOT...LOC 2013Z 15DEG 12KT 3393 9787
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:56 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 9, 2:56 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT MON JUL 9 2012 .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS/STORMS WILL CONTINUE TO AFFECT THE FA THE REST OF THIS AFTERNOON AND THIS EVENING. STORM COVERAGE IS EXPECTED TO DECREASE LATER THIS EVENING WITH THE LOSS OF HEATING. HOWEVER... SHOWERS/STORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS WITH THE BEST CHANCE ACROSS WESTERN PORTIONS OF THE CWA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH STORMS THROUGH THIS EVENING. SCATTERED SHOWERS/STORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY BUT RAIN CHANCES WILL GRADUALLY SHIFT SOUTH THROUGHOUT THAT TIME. AFTER WEDNESDAY... FORECAST WILL REMAIN DRY. TEMPERATURES WILL REMAIN GENERALLY BELOW NORMAL FOR THE NEXT FEW DAYS AS COOLER AIR BEHIND THE FRONT AND CLOUD COVER CONTINUE TO AFFECT THE FA. TEMPERATURES WILL WARM SOME OVER THE WEEKEND INTO NEXT WEEK BUT STILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 88 70 91 / 30 20 10 0 HOBART OK 69 88 69 92 / 50 40 10 10 WICHITA FALLS TX 74 88 72 91 / 50 40 20 20 GAGE OK 66 87 63 90 / 50 20 10 0 PONCA CITY OK 70 91 67 93 / 30 10 10 0 DURANT OK 74 88 72 89 / 50 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25
Hazardous weather outlook, Jul 9, 11:50 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON JUL 9 2012
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON JUL 9 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER OKLAHOMA AND WESTERN NORTH
TEXAS.
DISCUSSION...
ALTHOUGH ISOLATED STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE THIS
AFTERNOON AND EVENING...MORE ORGANIZED AREAS OF THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS. DUE TO THE DEVELOPMENT OF MOIST NORTHEAST WINDS...STORMS
ARE MORE LIKELY WEST OF ALVA...WEATHERFORD AND LAWTON.
ALSO...WITH A WEAK FRONTAL BOUNDARY EXTENDED ACROSS WESTERN NORTH
TEXAS AND FAR SOUTHERN OKLAHOMA...STORMS MAY BE MORE NUMEROUS NEAR
THE FRONT IN THESE AREAS. THE STRONGER STORMS WILL PRODUCE WIND
GUSTS OF 30 TO 50 MPH...TORRENTIAL RAINFALL...AND FREQUENT
LIGHTNING. SEVERE WIND GUSTS CANNOT BE RULED OUT...BUT IF THEY DO
OCCUR...THEY WILL BE ISOLATED AND SHORT-LIVED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND
WEDNESDAY...MAINLY OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...
AS THE MENTIONED FRONT CONTINUES TO MOVE SOUTH OF THE NWS NORMAN
FORECAST AREA. SEVERE WEATHER IS NOT EXPECTED BUT LOCALLY HEAVY
RAINFALL DUE TO SLOW STORM MOTIONS WILL CONTINUE TO POSE A THREAT OF
LOCALIZED FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE AROUND 5 AM
TUESDAY MORNING.In the hours before
Special weather statement, Jul 9, 1:17 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
117 PM CDT MON JUL 9 2012
TXZ089-091900-
ARCHER TX-
117 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARCHER COUNTY UNTIL
200 PM CDT...
AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF
HOLLIDAY...MOVING SOUTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAIN
LOCATIONS IMPACTED INCLUDE... LAKE KICKAPOO AND MANKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE KICKAPOO...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3363 9886 3380 9880 3379 9859 3363 9856
3359 9869
TIME...MOT...LOC 1813Z 5DEG 3KT 3375 9872
11Special weather statement, Jul 9, 1:56 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 PM CDT MON JUL 9 2012
OKZ045-TXZ090-091945-
JEFFERSON OK-CLAY TX-
156 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 245 PM CDT...
AT 153 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUGDEN...
MOVING SOUTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
RYAN...TERRAL AND SUGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3394 9825 3413 9814 3409 9790 3388 9794
3388 9798
TIME...MOT...LOC 1853Z 15DEG 3KT 3404 9806
11Special weather statement, Jul 9, 2:15 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT MON JUL 9 2012
OKZ045-046-050-092000-
JEFFERSON OK-LOVE OK-CARTER OK-
215 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
WESTERN LOVE AND SOUTHWESTERN CARTER COUNTIES UNTIL 300 PM CDT...
AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF
WILSON...MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
LEON...RUBOTTOM...GRADY...OSCAR...COURTNEY AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3383 9746 3389 9745 3392 9749 3390 9759
3395 9759 3399 9766 3392 9776 3392 9779
3389 9778 3392 9790 3415 9750 3410 9727
3386 9732 3385 9733 3388 9733 3382 9738
TIME...MOT...LOC 1912Z 34DEG 9KT 3408 9744
11Special weather statement, Jul 9, 2:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT MON JUL 9 2012
OKZ044-092015-
COTTON OK-
233 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON COUNTY
UNTIL 315 PM CDT...
AT 228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLE...
MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
TEMPLE AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3415 9831 3420 9842 3438 9822 3430 9814
3413 9816
TIME...MOT...LOC 1928Z 32DEG 9KT 3430 9820
11Special weather statement, Jul 9, 2:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT MON JUL 9 2012
OKZ032-043-092030-
COAL OK-HUGHES OK-
247 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COAL AND SOUTHERN
HUGHES COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CALVIN...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
CALVIN...STUART...ATWOOD AND GERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3462 9611 3467 9642 3467 9642 3468 9640
3474 9641 3504 9638 3501 9608 3473 9609
TIME...MOT...LOC 1943Z 9DEG 15KT 3494 9622
11Special weather statement, Jul 9, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT MON JUL 9 2012
OKZ045-TXZ090-092100-
JEFFERSON OK-CLAY TX-
316 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND NORTHEASTERN
CLAY COUNTIES UNTIL 400 PM CDT...
AT 313 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TERRAL...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HENRIETTA...WAURIKA...RINGLING...RYAN...TERRAL...CORNISH...SUGDEN...
GRADY AND OSCAR.
LAT...LON 3373 9827 3425 9805 3421 9758 3390 9758
3395 9759 3399 9767 3395 9772 3393 9776
3392 9776 3392 9779 3389 9778 3386 9784
3385 9788 3389 9797 3370 9798
TIME...MOT...LOC 2013Z 15DEG 12KT 3393 9787The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:33 AM CDT | Special Weather Statement | OUN | Alfalfa | 27 min |
| Jul 9, 12:41 PM CDT | Special Weather Statement | OUN | Carter | 49 min |
| Jul 9, 1:56 PM CDT | Special Weather Statement | OUN | Jefferson | 49 min |
| Jul 9, 2:15 PM CDT | Special Weather Statement | OUN | Jefferson | 45 min |
| Jul 9, 2:33 PM CDT | Special Weather Statement | OUN | Cotton | 42 min |
| Jul 9, 2:47 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jul 9, 3:37 PM CDT | Special Weather Statement | OUN | Johnston | 53 min |
| Jul 9, 4:19 PM CDT | Special Weather Statement | OUN | Garvin | 41 min |
| Jul 9, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 40 min |
| Jul 9, 4:36 PM CDT | Special Weather Statement | OUN | Murray | 39 min |
| Jul 9, 4:37 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Jul 9, 5:05 PM CDT | Special Weather Statement | OUN | Kingfisher | 40 min |
| Jul 9, 5:07 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| Jul 9, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 46 min |
| Jul 9, 5:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 44 min |
| Jul 9, 12:11 PM CDT | Special Weather Statement | OUN | Clay, Wichita | 49 min |
| Jul 9, 1:01 PM CDT | Special Weather Statement | OUN | Clay | 44 min |
| Jul 9, 1:17 PM CDT | Special Weather Statement | OUN | Archer | 43 min |
Nearby
Special Weather Statements in Oklahoma, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.